MAUDE Adverse Event Report: ABBOTT POINT OF CARE I-STAT EG7+ CARTRIDGE

ABBOTT POINT OF CARE I-STAT EG7+ CARTRIDGE
Catalog Number 03P76-25
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Codes Cardiac Arrest (1762); Brain Injury (2219)
Date of Event 08/15/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Apoc incident # (b)(4).Apoc labeling will be evaluated during the investigation as pertaining to the event.
 
Event or Problem Description
On (b)(6) 2023, abbott point of care was contacted by a customer regarding i-stat eg7+ cartridges that yielded a suspected descrepant po2 result on a 46 year old male patient with cardiac arrest with successful resuscitation (hcc), elevated lactic acid level, leukocytosis, anoxic brain injury (cms/hcc).The customer stated that the patient expired on (b)(6) 2023.Currently the cause of death is unknown.There was no additional patient information available at the time of this report.Return product is available for investigation.Method : date: collected: tested: result: sample: i-stat.(b)(6) 2023 , 05:10, <1 minute from collect.60 mmhg, a.Rapidpoint 500e (b)(6) 2023, 05:09, 05:20, 141.5 mmhg, b.At this time there is no reason to suspect a malfunction exists.There is no reason to suspect that the i-stat caused or contributed to the patient's demise.The reporting decision was based on information available that suggests the product was not performing within the variability of the assay.The investigation is underway.
 
Additional Manufacturer Narrative
Apoc incident: # (b)(4) the investigation was completed on 15-sep-2023.A review of the device history record (dhr) confirmed the lot passed finished goods (fg) release criteria.Retained cartridge testing met the acceptance criteria found in q04.01.003 rev.Al, appendix 1 - product complaint level 2 and level 3 investigation procedure.Returned cartridge testing met the acceptance criterion for suppressed results as per q04.01.003 rev.Al, appendix 1 - product complaint level 2 and level 3 investigation procedure; due to low sample size, no pass/fail determination from returns can be made with respect to points outside total allowable error (ea) criteria.No deficiency has been identified for eg7+ lot n23075.

Brand Name
I-STAT EG7+ CARTRIDGE
Common Device Name
EG7+ CARTRIDGE
Manufacturer (Section D)
ABBOTT POINT OF CARE
400 college road
princeton NJ 08540 6607
Manufacturer (Section G)
ABBOTT POINT OF CARE CANADA LTD.
185 corkstown road
ottawa, ontario K2H 8 V4
CA   K2H 8V4
Manufacturer Contact
linda maczuszenko
185 corkstown road
princeton, nj K2H 8-V4
CA   K2H 8V4
MDR Report Key17603968
Report Number2245578-2023-00107
Device Sequence Number6139585
Product Code CHL
UDI-Device Identifier10054749000040
UDI-Public10054749000040
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K940918
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/13/2023
Device Catalogue Number03P76-25
Device Lot NumberN23075
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/16/2023
Supplement Date Received by Manufacturer09/15/2023
Initial Report FDA Received Date08/23/2023
Supplement Report FDA Received Date09/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age46 YR
Patient SexMale